MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "after placing fnb needle down scope having increased difficulty extending needle into mass which did not occur with previous fna needle, able to extend into the mass located at head of pancreas at that point then had increased difficulty removing stylet throughout the whole length of stylet- unable to replace stylet into needle to process specimen, then when attempting to place needle back in scope unable to turn onto biopsy channel to lock, needle removed and another pro core fnb needle same caliber and style used without difficulty." during the lab evaluation it was noted that the needle crumpled within the handle.
 
Event or Problem Description
This follow up mdr is being submitted to cancel the initial report.As reported to customer relations, "after placing fnb needle down scope having increased difficulty extending needle into mass which did not occur with previous fna needle, able to extend into the mass located at head of pancreas at that point then had increased difficulty removing stylet throughout the whole length of stylet- unable to replace stylet into needle to process specimen, then when attempting to place needle back in scope unable to turn onto biopsy channel to lock, needle removed and another pro core fnb needle same caliber and style used without difficulty." during the device evaluation it was noted that the needle was crumpled in the handle.
 
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted as a cancellation report.In line with iso14971: 2012, updates were made to cirls risk management system in november 2017.These updates included the requirement to identify the initial probability of occurrence and the individual risk levels associated with each hazard and hazardous situation.As a result of the system updates the risk documentation has been revised.The severity associated with the hazardous situation has not changed however the identified risk levels associated with needle kinks on echo-hd-xx-c devices have reduced, and are now identified as presenting a low risk to the patient or end-user.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report.No adverse effects to the patient was reported as occurring.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7556873
Report Number3001845648-2018-00253
Device Sequence Number1861346
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)201010(10)C1408573
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Device Lot NumberC1408573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1